Has anyone taken this for IBS? Saw a doctor at Stanford yesterday fir a second opinion. I had been tested by another specialist I had rapid gastric emptying and was put on Prozac and low dose Clonidine. Can't say I noticed much of a difference in lower abdominal pain, bloating, stomach pain and nausea.
This specialist didn't feel the emptying was that bad and wants to treat me for IBS with this drug plus Activia and Lactulose (prebiotic) but it says laxative and I am not really constipated.
She wants to do a 24 hr test where the tube is put down your nose to your stomach. I had one done but she said this is different ( measures bile too ?) and it can only be done there which means another 4-5 hours driving back and forth 2days in a row!!! I can't take Omeprazole for 7 days which I have to take every morning followed by Xanax to settle my stomach. Well, bad day today!! I finally had to take some Pepto. Have Carafate, which does nothing but make my mouth and throat horribly drier then they are already.
So, the plan will be the 2 new meds, Activia, stay on the Clonidine (I have to check my BP twice a day on this stuff), Xanax and stop Prozac.
This is all damn confusing. I just want to feel better.
Anyone used these meds?
Activia is a probiotic. Lactulose is a synthetic sugar used to treat constipation. it can help regularize bowel movements. Gabapentin prevents pain-related responses. The mechanism by which gabapentin exerts its analgesic action is unknown. Hence your doctor would have prescribed it for the pain.
Thank you for the response. The doctor at Stanford said the Lactulose was for constipation (which I don't have) and as a pre-biotic. My doctor I saw here today said not to take it. I was prescribed 100 mg Gabapentin for 3-4 days to increase up to 3 x a day. I took one the other day and didn't feel well. Took one before bed last night, didn't sleep, sweating all night, stomach ache and nausea which is continuing into today. My doctor told me to continue to take it. Not sure if that is causing the problem. None of these doctors can figure out what is wrong with me and I just continue to get worse daily and little appetite and losing weight. I have had many tests done.
Understand your predicament. If all the investigations done have ruled out an organic cause for your symptoms, I suggest you develop good style measures to promote your appetite and health. Sometimes the proton pump inhibitors themselves can cause a loss of appetite. So, try to wean yourself of medications, eat healthy balanced meals. Try to get organic products. Make fresh appetizing food. Exercise regularly and go for long stress free walks, this promotes appetite and keeps you healthy.
Thank you. I would love to get off the meds but am then worse. I still wake up every morning and stomach starts hurting and nausea which often continues throughout the day. I seem to feel worse after I eat and have little appetite.
Went to Stanford last week which is quite a distance from us. They fit me in as I have been so sick and now problems with constipation. Doctor prescribed Amitiza fir constipation and am to start Gabopentin. Second day on Amitiza, no BM and bad nausea this morning. Did not start the Gabaoentin yet in case I had a reaction, would not be sure which one caused it. I have now lost 15+ pounds and don't seem to be able to eat much of anything. I am eating very bland food when I do eat, mainly gluten free cereal or oatmeal with Lactaid milk and soup and crackers. Cannot believe the test of my life will be like this. I am basically housebound and sick. Is this medication regime helpful? Any chance of recovery from this???
If you tend to go to the bathroom a lot, you should consider looking into Ondansetron (zofran). It helps those with IBS. It creates firm stools, and from personal experience, it can prevent you from going a lot. It normalizes everything.
Im in the same boat with all the stomach issues and more! Mine so bad I bleed out and curl up into a ball in so much pain! I was taking 3 10/325norco a day for my severe ibs and fibromialgia and my doctor took me off cold turkey tomorrow and gave me depakote and clonidine for withdrawal symptoms! Im so scared! The Norco does help. .. I wish someone would give me any advice! I also suffering from ptsd. ..
I had forgotten I had posted in this forum. I am still dealing with intestinal issues. I was on Amitiza that did nothing. I was told to take Linzess which is very unpredictable and I just feel worse but was still told to keep trying it. Stanfird doctor finally told me to stop it and try taking Magnesium Ixide twice a day fir constipation and decrease if I get diarrhea. I am playing around with that and think it may be upsetting my stomach even though I taje it with food. Told to try Iberogast, order through Anazon. I just tried some today. Told to increase my Gabaoentin, 100 mg per week, until I get to 600 mg 3 x a day. I just went up to 1400 mg and feel a bit dizzy. Have not felt well today with a bad stomach ache, bloating and the colon pain. Hard to tell if any of this is helping or making things worse. Yes, I take Zofran and Tigan for nausea which seems to be more often lately.
Not sure if anyone is following this. I do know this is a life changing condition.
Margot, what do you drink in any giving day? water- orange juice-milk ext. I took some pro-biotic and was drinking orange juice in the morning and dammed if I didn't get some bad nausea 3 days in a row so I cut out the orange juice and pro-biotic in the morning and it stopped. I had drank orange juice in the morning for the longest time without problems. maybe there is some back flushing of bacteria getting into the stomach and when they get the sugar it ferments and makes gas causing the nausea and stomach bloating. I eat a couple pieces of 12 grain toast with raspberry preserves with water and I'm good to go in the morning. I avoid solid meats especially red meat and do soups and fish. I could rap about this stuff for ever because I'm still trying to figure stuff out especially when I don't have a gall bladder any more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.